Flash Flood, Baldwin
- When
- October 19, 7:30 AM CST to 1:30 PM CST
- Where
- Baldwin County, Fairhope to Robertsdale
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -87.900
Two day rainfall totals of 5 to 10 inches fell across southern Baldwin County. Several roads south of Interstate 10 had to be closed due to high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Two day rainfall totals of 5 to 10 inches fell across southern Baldwin County. Several roads south of Interstate 10 had to be closed due to high water. A few low lying homes in the extreme south part of the county had several inches of water in them.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 19, 4:50 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT FRI OCT 19 2007
.SHORT TERM (TODAY AND TONIGHT)...WE CAN FINALLY SEE THE LIGHT AT
THE END OF THE TUNNEL WITH REGARD TO THE VERY PERSISTENT HEAVY
SHOWER AND THUNDERSTORM ACTIVITY THAT HAS BEEN PLAGUING THE AREA...
ESPECIALLY THE COASTAL SECTIONS...OVER THE PAST 24 TO 36 HOURS.
BUT...WE WILL HAVE TO ENDURE MORE HEAVY RAINFALL THROUGH THE MORNING
HOURS OVER THE EASTERN HALF OF THE FCST AREA. WELL IN ACCESS OF A
FOOT OF RAINFALL HAS OCCURRED AROUND THE PENSACOLA AREA SINCE
YESTERDAY AT THIS TIME...WITH A LARGE AREA OF RADAR ESTIMATED 8 TO
12 INCHES INDICATED ACROSS A WIDE AREA OF SOUTHERN ESCAMBIA (FL)
AND SANTA ROSA COUNTIES. THE EVENING SHIFT ISSUED A FLASH FLOOD
WATCH FOR THE SOUTHERN HALF OF THE WESTERN FLORIDA PANHANDLE
COUNTIES AS WELL AS BALDWIN COUNTY ALABAMA UNTIL 100 PM TODAY. WE
CURRENTLY HAVE FLASH FLOOD WARNINGS IN EFFECT FOR THE SOUTHERN HALF
OF ESCAMBIA (FL)... SANTA ROSA AND OKALOOSA COUNTIES...AND
SIGNIFICANT FLASH FLOODING IS REPORTED TO BE OCCURRING THERE.
OTHERWISE...A COLD FRONT IS MOVING THROUGH SOUTHEAST MISSISSIPPI AT
THIS TIME...AND WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. AS THE FRONT MOVES
THROUGH...A DRIER...COOLER AND MORE STABLE AIRMASS WILL FILTER INTO
THE REGION...ENDING THE ONGOING SHOWER AND THUNDERSTORM ACTIVITY
FROM WEST TO EAST. MAX TEMPS TODAY IN THE MID 70S TO LOWER 80S...
MINS TONIGHT NEAR NORMAL FOR THIS TIME OF THE YEAR MAINLY IN THE LOW
TO MID 50S. 12/DS
&&
.LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...LOOKS LIKE A NICE
WEEKEND SHAPING UP FOR OUR AREA AS HIGH PRESSURE BUILDS IN THE WAKE
OF THE FRONT...WITH MOSTLY CLEAR SKIES EXPECTED ALONG WITH NEAR
NORMAL MIN TEMPS AND SLIGHTLY ABOVE NORMAL MAX TEMPS EXPECTED
THROUGH SUNDAY NIGHT. NEXT CHANCE FOR PCPN WILL COME NEXT MONDAY AS
MODELS SIMILAR IN INDICATING ANOTHER FRONTAL SYSTEM APPROACHING THE
FCST AREA FROM THE WEST. A RETURN OF GULF MOISTURE IN ADVANCE OF THE
FRONT WILL DESTABILIZE THE ATMOSPHERE AND THUNDERSTORM COVERAGES
INCREASE AGAIN...AND THIS SYSTEM WILL LIKELY HAVE TO BE MONITORED
FOR SVR THUNDERSTORM POTENTIAL. THIS SYSTEM LOOKS TO BE A SLOW
MOVER...WITH A GOOD CHANCE OF SHRA/TSRA ACTIVITY THROUGH MOST OF THE
MIDDLE AND LATE FCST PERIOD. DAYTIME MAX TEMPS WILL REMAIN ABOVE
NORMAL THROUGH MONDAY...WITH OVERNIGHT MINS MODERATING TO ABOVE
NORMAL AS WELL. TOWARD THE END OF THE PERIOD...NEXT
THURSDAY...TEMPS WILL BE NEAR NORMAL AS THE FRONT MOVES SLOWLY EAST
OF THE AREA. 12/DS
&&
.MARINE...PERIODS OF THUNDERSTORMS CONTINUE OVER THE MARINE AREA
TODAY...BEFORE A FRONTAL BOUNDARY PUSHES THE WET WEATHER OUT.
FORECASTERS WILL HEADLINE FOR CAUTIONARY WORDING THIS MORNING AS
GRADIENT TIGHTENS AHEAD OF THE FRONTAL BOUNDARY. WILL ALSO WORD
WINDS...WAVES AND SEAS HIGHER IN AND NEAR THUNDERSTORMS. WILL GET
BACK INTO AN EASTERLY FLOW DURING THE WEEKEND AS HIGH PRESSURE MOVES
EASTWARD INTO THE SOUTHEAST U.S AND MID ATLANTIC. NEXT FRONT MOVING
OUT OF THE PLAINS EARLY NEXT WEEK WILL HELP TO TIGHTEN THE PRESSURE
PATTERN BETWEEN IT AND THE EXITING HIGH. THIS RESULTS IN AN
INCREASED ONSHORE FLOW AND A BUILDING SEA HEIGHT BY MONDAY. 10/JM
&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING
OUT AHEAD OF A COLD FRONT...BUT WILL BE ENDING FROM WEST TO EAST
DURING THE AFTERNOON HOURS AS THE FRONT MOVES THROUGH. IN IN THE
WAKE OF THIS COLD FRONT...A DRIER AIRMASS WILL MOVE INTO THE AREA
FOR THE WEEKEND AND RELATIVE HUMIDITY VALUES WILL HAVE TO BE
MONITORED 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 53 82 55 / 60 05 00 05
PENSACOLA 79 55 83 58 / 80 05 00 05
DESTIN 81 61 80 62 / 80 05 00 05
EVERGREEN 76 49 82 46 / 60 05 00 05
WAYNESBORO 81 49 86 49 / 30 00 00 05
CAMDEN 81 51 84 49 / 40 05 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES: AND
LOWER BALDWIN.
FL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
12/DS
10/JMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 546 AM CDT FRI OCT 19 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 546 AM CDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINS WILL SHIFT EASTWARD TODAY WITH THE HIGHEST THREAT BEING SOUTHEAST OF INTERSTATE 65 THIS MORNING. A COLD FRONT MOVES THROUGH THE AREA DURING THE COURSE OF THE DAY...BRINGING AN END TO THE RAIN. MODERATE TO STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. SURF CONDITIONS AND HIGH TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH SUNDAY. THUNDERSTORM COVERAGES INCREASE AGAIN EARLY NEXT WEEK AS A COLD FRONT MOVES EASTWARD OUT OF THE PLAINS. THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM WILL BE BETTER ASSESSED THIS WEEKEND. STAY TUNED. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS MORNING SOUTHEAST OF INTERSTATE 65. THIS INCLUDES THE WESTERN FLORIDA PANHANDLE DUE TO FLOODING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD NAVARRE 30.41N 86.86W
10/19/2007 SANTA ROSA FL LAW ENFORCEMENT
STREET FLOODING IN NAVARRE.
0240 AM FLASH FLOOD NAVARRE 30.41N 86.86W
10/19/2007 SANTA ROSA FL LAW ENFORCEMENT
DRAINAGE POND COMPROMISED NEAR NAVARRE. WATER COVERS
SECTIONS OF HIGHWAY 98. A PORTION OF HIGHWAY 98 IS
REPORTED CLOSED.
0240 AM FLASH FLOOD PERDIDO KEY 30.30N 87.44W
10/19/2007 ESCAMBIA FL LAW ENFORCEMENT
EVACUATIONS ARE UNDERWAY AT BIG LAGOON STATE PARK. SIX
INCHES OF WATER COVERS PORTIONS OF CAMPGROUND AND ACCESS
ROAD.
0240 AM FLASH FLOOD WEST PENSACOLA 30.43N 87.27W
10/19/2007 ESCAMBIA FL LAW ENFORCEMENT
FLOODING ON ANTHONY STREET AND AT THE BROWN MOBILE HOME
PARK IN WEST PENSACOLA. EVACUATIONS ARE UNDERWAY FOR
MOBILE HOME RESIDENTS.
&&
KCPRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES FOR LAST 3 EVENTS
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD NAVARRE 30.41N 86.86W
10/19/2007 SANTA ROSA FL LAW ENFORCEMENT
STREET FLOODING IN NAVARRE.
0405 AM FLASH FLOOD NAVARRE 30.41N 86.86W
10/19/2007 SANTA ROSA FL LAW ENFORCEMENT
DRAINAGE POND COMPROMISED NEAR NAVARRE. WATER COVERS
SECTIONS OF HIGHWAY 98. A PORTION OF HIGHWAY 98 IS
REPORTED CLOSED.
0415 AM FLASH FLOOD PERDIDO KEY 30.30N 87.44W
10/19/2007 ESCAMBIA FL LAW ENFORCEMENT
EVACUATIONS ARE UNDERWAY AT BIG LAGOON STATE PARK. SIX
INCHES OF WATER COVERS PORTIONS OF CAMPGROUND AND ACCESS
ROAD.
0415 AM FLASH FLOOD WEST PENSACOLA 30.43N 87.27W
10/19/2007 ESCAMBIA FL LAW ENFORCEMENT
FLOODING ON ANTHONY STREET AND AT THE BROWN MOBILE HOME
PARK IN WEST PENSACOLA. EVACUATIONS ARE UNDERWAY FOR
MOBILE HOME RESIDENTS.
&&
KCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM FLASH FLOOD NAVARRE 30.41N 86.86W
10/19/2007 SANTA ROSA FL LAW ENFORCEMENT
SIGNIFICANT WIDESPREAD FLOODING IN AND AROUND NAVARRE AND
SURROUNDING AREAS OF COASTAL SANTA ROSA COUNTY.
&&
KCThe Mobile radar (KMOB), 37 km away, was scanning. The volume nearest the first event began at 13:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 62255.